Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 47, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 17, 2014, 9:30 AM CDT for Ellis County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2014, 9:30 AM CDT (14:30 UTC)
- Expired
- Aug 17, 2014, 11:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 41 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3103 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
675
WGUS54 KFWD 171430
FFWFWD
TXC139-171630-
/O.NEW.KFWD.FF.W.0047.140817T1430Z-140817T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
930 AM CDT SUN AUG 17 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ELLIS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1130 AM CDT
* AT 930 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM MIDLOTHIAN SOUTH TO
MAYPEARL...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAINS HAVE
ALREADY OCCURRED ACROSS THE WARNED AREA...AND ADDITIONAL HEAVY
RAINFALL WILL RESULT IN FLASH FLOODING THROUGH 1130 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...OAK LEAF...RED OAK AND WAXAHACHIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3228 9677 3216 9701 3226 9708 3254 9709
3255 9702 3254 9679
$$
DUNN2 follow-up statements
638
WGUS74 KFWD 171515
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 AM CDT SUN AUG 17 2014
TXC139-171630-
/O.CON.KFWD.FF.W.0047.000000T0000Z-140817T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIS TX-
1015 AM CDT SUN AUG 17 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
WESTERN ELLIS COUNTY...
AT 1015 AM CDT...THE THUNDERSTORMS THAT PRODUCED VERY HEAVY RAINFALL
EARLIER HAVE DIMINISHED IN INTENSITY BUT AREAS OF MODERATE TO HEAVY
RAINFALL WILL CONTINUE THROUGH MORNING ACROSS WESTERN ELLIS COUNTY.
RADAR ESTIMATES OF 2 TO 3 INCHES OF RAIN HAVE BEEN INDICATED BETWEEN
MIDLOTHIAN AND MAYPEARL OVER THE LAST TWO HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3228 9677 3216 9701 3226 9708 3254 9709
3255 9702 3254 9679
$$
DUNN029
WGUS74 KFWD 171636
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1136 AM CDT SUN AUG 17 2014
TXC139-171646-
/O.EXP.KFWD.FF.W.0047.000000T0000Z-140817T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIS TX-
1136 AM CDT SUN AUG 17 2014
...THE FLASH FLOOD WARNING FOR WESTERN ELLIS COUNTY EXPIRED AT 1130
AM CDT...
THE SHOWER AND THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE WARNED AREA
AND WEAKENED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3228 9677 3216 9701 3226 9708 3254 9709
3255 9702 3254 9679
$$
DUNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 9:04 AM CDT, 26 minutes earlier.
Area forecast discussion, Aug 17, 9:04 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 904 AM CDT SUN AUG 17 2014 .UPDATE... CONVECTION DEVELOPED OVERNIGHT NEAR YESTERDAY/S MCV LEADING TO AN AREA OF RAIN AND STORMS GENERALLY NEAR THE METROPLEX. THE MORNING BALLOON SHOWS PRECIPITABLE WATER IS WELL ABOVE 2 INCHES...BUT THERE IS A LAYER OF DRIER AIR IN THE LOW LEVELS THAT IS KEEPING THE HEAVY RAINFALL THREAT LOCALIZED BENEATH THE STRONGER THUNDERSTORM CORES. OUTSIDE OF STORMS...A LOT OF THE PRECIPITATION IS EVAPORATING BEFORE REACHING THE GROUND WHICH IS LIMITING RAINFALL RATES AND AMOUNTS. THIS CONVECTIVE COMPLEX WILL CONTINUE OVER THE CENTRAL PARTS OF THE CWA THROUGH THE NEXT FEW HOURS...BUT WILL LIKELY DIMINISH IN COVERAGE AND INTENSITY EARLY THIS AFTERNOON. HOWEVER ADDITIONAL CONVECTION SHOULD POP UP OVER MAINLY THE SOUTHERN ZONES THIS AFTERNOON WHERE STRONGER DAYTIME HEATING WILL OCCUR. HAVE UPDATED TO LOWER HIGH TEMPS WHERE RAINFALL WILL BE MOST PREVALENT THIS MORNING...AND HAVE AMENDED SHORT TERM POPS TO ALIGN WITH RADAR TRENDS AND THE EXPECTED DECAY AND GENERAL SOUTHWARD TRANSITION OF CONVECTIVE ACTIVITY BY AFTERNOON. TR.92 && .AVIATION... /ISSUED 642 AM CDT SUN AUG 17 2014/ /12Z TAFS/ CONCERNS...THUNDER AT THE AIRPORTS THE NEXT 24 HOURS. THE CONVECTIVE TRENDS OVER THE NEXT 24 HOURS IS QUITE A CHALLENGE AND DEPENDS ON SEVERAL SMALL SCALE AND LARGER SCALE FEATURES. THUNDERSTORMS ARE CURRENTLY MOVING THROUGH THE METROPLEX WITH SCATTERED SHOWERS STARTING TO DEVELOP NORTH AND WEST OF THE KACT AIRPORT. HIGH MOISTURE CONTENT IN THE ATMOSPHERE THIS MORNING IS ALLOWING FOR THE SHOWERS AND STORMS TO PRODUCE HIGH RAINFALL RATES RESULTING IN PERIODS OF HEAVY RAIN AND REDUCED VISIBILITIES. SHORT TERM MODELS INDICATE THERE COULD BE A SHORT BREAK IN THE SHOWERS AND STORMS THIS MORNING...BUT THERE ALSO MAY CONTINUE TO BE ISOLATED ACTIVITY THROUGH THE MORNING AS LARGE SCALE LIFT FROM AN APPROACHING SHORTWAVE SPREADS OVER THE REGION. WILL CONTINUE WITH A VCTS MENTION IN THE METROPLEX AND A VCSH MENTION THROUGH THE MORNING HOURS. BETTER CHANCES FOR RAIN/STORMS ARE EXPECTED AGAIN THIS AFTERNOON AND WILL CARRY VCTS INTO THE AFTERNOON HOURS FOR ALL THE TAF SITES. WILL ALSO TEMPO FOR THUNDER FOR MUCH OF THE AFTERNOON AND EARLY EVENING HOURS. ANY THUNDERSTORMS THIS AFTERNOON OR EVENING COULD PRODUCE STRONG WINDS OR DAMAGING DOWNBURSTS AND THE TEMPOS MAY HAVE TO BE UPDATED TO REFLECT THIS. RAIN CHANCES OVERNIGHT WILL SHIFT TO AREAS SOUTH OF INTERSTATE 20 AND WILL CONTINUE WITH A VCSH MENTION OVERNIGHT AT KACT BUT REMOVE THE PRECIPITATION FROM THE METROPLEX TAF SITES. IT IS POSSIBLE THUNDERSTORMS MAY OCCUR OVERNIGHT AROUND KACT BUT THEY SHOULD BE MORE ISOLATED IN NATURE. 82/JLD && .PREV DISCUSSION... /ISSUED 346 AM CDT SUN AUG 17 2014/ MORE CHALLENGES LIE AHEAD TODAY INTO MONDAY AS NORTH TEXAS REMAINS UNDERNEATH WEAK DIFFLUENT MID LEVEL FLOW ALOFT. THERE ARE MANY FEATURES ALOFT TO NOTE. AN UPPER HIGH CONTINUED TO BE CENTERED OVER ARIZONA WHILE A STRONG SHORTWAVE WAS MOVING SOUTHEAST OVER THE MID MISSISSIPPI VALLEY. A VORTICITY AXIS TRAILED SOUTHWEST FROM THIS DISTURBANCE INTO OKLAHOMA AND THE TEXAS PANHANDLE. IN ADDITION...A TUTT LOW REMAINED OVER THE WESTERN GULF OF MEXICO. MEANWHILE...THE ENVIRONMENT REMAINS VERY MOIST WITH PWATS EXPECTED TO BE BETWEEN 1.8 AND 2.2 INCHES THROUGH MONDAY. AT THE SURFACE THERE WAS A WEAK LOW NEAR THROCKMORTON WITH AN OUTFLOW BOUNDARY SLIDING SOUTHEAST ACROSS OUR WESTERN COUNTIES. ALSO...A MESOSCALE VORTEX /MCV/ WAS NOTED ON REGIONAL RADARS TRACKING EAST ACROSS THE RED RIVER VALLEY EARLY THIS MORNING. HOW EACH OF THESE FEATURES AFFECTS THE FORECAST THROUGH TONIGHT IS UNCERTAIN...BUT WE CERTAINLY HAVE TO ACCOUNT FOR ALL OF THEM. PER CURRENT WEATHER TRENDS...IT APPEARS THE HRRR/RAP AND WRF EAST MODELS HAVE THE BEST HANDLE ON THINGS WITH THE TX TECH WRF A PLAUSIBLE SECONDARY OPTION. THE CONVECTIVELY-INDUCED MCV ALONG THE RED RIVER VALLEY WILL BE THE MAIN FOCUS THIS MORNING AND WILL CARRY LIKELY RAIN CHANCES FROM DFW NORTHEAST TOWARD PARIS. THIS AFTERNOON WILL BE MORE CHALLENGING REGARDING HOW THINGS PLAY OUT. DAYTIME HEATING...OUTFLOW BOUNDARIES...SUBSIDENCE BEHIND THE MORNING MCV AND THE VORTICITY AXIS ALL COULD PLAY ROLES ON CONVECTIVE EVOLUTION. WE HAVE PLACED HIGHEST RAIN CHANCES ALONG AND JUST SOUTH OF I-20 FOR THIS AFTERNOON AS THE OUTFLOW BOUNDARY STALLS. SUBSIDENCE BEHIND THE MORNING MCV SHOULD BE MORE NEGLIGIBLE ACROSS THESE AREAS AS WELL. ACQUIRED POPS WERE LOWERED INTO THE CHANCE CATEGORY DUE TO THE AFOREMENTIONED UNCERTAINTY. CURRENT THINKING IS THE OUTFLOW BOUNDARY SETS UP THIS AFTERNOON JUST SOUTH OF I-20. SHOWERS AND STORMS THAT DEVELOP WILL BE SLOW MOVERS WITH ONLY WEAK WEST-NORTHWEST FLOW ALOFT. LOCALIZED VERY HEAVY RAINFALL AND FLOODING IS HIGHLY POSSIBLE DUE TO THE VERY MOIST ATMOSPHERE IN PLACE. THE BULK OF THE RICHER MOISTURE WILL BE ELEVATED...THOUGH LOW LEVELS ARE SLIGHTLY MORE MOIST TODAY VERSUS YESTERDAY. ENOUGH DRY AIR ALOFT WILL EXIST FOR PRECIPITATION LOADING AND LOCALIZED DOWNBURST WINDS ONCE AGAIN WITH STRONGER STORMS. WE WILL FOCUS BEST RAIN CHANCES SOUTH OF I-20 TONIGHT INTO MONDAY AS THE VORT AXIS PROGRESSES THROUGH THE AREA AND WHERE SURFACE BOUNDARIES ARE LIKELY TO SET UP. LOCALLY HEAVY RAINFALL AND FLOODING WILL CONTINUE TO BE A CONCERN. AT THIS TIME...HEAVIER RAINS ARE NOT EXPECTED TO BE WIDESPREAD AND WE DO NOT ANTICIPATE ISSUING ANY FLOOD OR FLASH FLOOD WATCHES. SUBSIDENCE BEGINS TAKING HOLD LATER MONDAY NIGHT INTO TUESDAY...AS THE VORT AXIS SLIDES OVER AND EVENTUALLY EXITS THE AREA. ENOUGH RESIDUAL MOISTURE WILL RESIDE FOR ISOLATED AFTERNOON/EVENING STORMS ON TUESDAY AND HAVE LET THAT RIDE IN THE FORECAST. BY WEDNESDAY...THE UPPER HIGH SLIDES EAST IN RESPONSE TO AN UPPER LEVEL TROUGH DEEPENING OVER THE FAR WESTERN U.S. THE UPPER HIGH WILL STRENGTHEN AND ANCHOR OVER THE SOUTHEAST U.S FOR THE LATTER HALF OF THE WEEK INTO NEXT WEEKEND. NORTH TEXAS WILL BE UNDERNEATH THE WESTERN SIDE OF THE UPPER HIGH. HIGH TEMPERATURES WILL HEAT UP AND REACH THE CENTURY MARK ONCE AGAIN ACROSS PARTS OF THE AREA. THE UPPER HIGH APPEARS STRONGER OVER OUR AREA VERSUS YESTERDAY/S MODEL RUNS WHICH MEANS SUBSIDENCE WILL BE STRONGER AS WELL. HAVE LEFT THE ENTIRE CWA RAIN FREE THE LATTER HALF OF THE WEEK INTO NEXT WEEKEND. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 90 77 99 78 100 / 60 20 20 10 10 WACO, TX 91 75 99 76 99 / 40 40 30 10 10 PARIS, TX 88 72 96 73 96 / 90 20 10 10 10 DENTON, TX 92 75 99 75 100 / 40 20 10 10 10 MCKINNEY, TX 90 74 98 74 99 / 90 20 10 10 10 DALLAS, TX 90 78 99 79 99 / 80 20 20 10 10 TERRELL, TX 88 75 98 75 99 / 90 20 30 10 10 CORSICANA, TX 89 75 97 75 98 / 40 40 30 10 10 TEMPLE, TX 94 75 98 74 99 / 40 40 20 10 10 MINERAL WELLS, TX 94 73 99 73 101 / 30 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, Aug 17, 3:39 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 339 AM CDT SUN AUG 17 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 339 AM CDT SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY THROUGH TONIGHT. THE BEST RAIN CHANCES WILL BE SOUTHEAST OF A LINE FROM EASTLAND TO FORT WORTH TO BONHAM. LIGHTNING...PERIODS OF HEAVY RAINFALL AND STRONG WINDS WILL BE THE MAIN HAZARDS BUT SOME THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING HOURS WILL BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS. IN ADDITION...STRONG OUTFLOW WINDS WILL POSE A THREAT TO THOSE INVOLVED IN OUTDOOR RECREATION ACTIVITIES...ESPECIALLY ON AREA LAKES. AREAS THAT RECEIVE HEAVY RAINFALL COULD EXPERIENCE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW THUNDERSTORM CHANCES WILL CONTINUE ALONG AND SOUTH OF INTERSTATE 20 ON MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON. ISOLATED SEVERE DOWNBURST WINDS...PERIODS OF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL REMAIN THE PRIMARY HAZARDS...ESPECIALLY DURING THE AFTERNOON AND EVENING PERIODS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. 82/JLD
In the hours before
Special weather statement, Aug 17, 5:53 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 553 AM CDT SUN AUG 17 2014 TXZ104-171130- COLLIN TX- 553 AM CDT SUN AUG 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL COLLIN COUNTY AT 553 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES WEST OF WYLIE...MOVING NORTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE LUCAS...MURPHY...PARKER AND WYLIE. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. THE HEAVY RAIN MAY RESULT IN THE FLOODING OF LOW LYING AREAS...CREEKS...AND DITCHES. LAT...LON 3318 9657 3302 9638 3298 9658 3305 9667 TIME...MOT...LOC 1053Z 232DEG 4KT 3305 9658 82/JLD
Special weather statement, Aug 17, 6:09 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CDT SUN AUG 17 2014
TXZ104-171145-
COLLIN TX-
609 AM CDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
AT 609 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MCKINNEY...MOVING NORTHEAST
AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...ANNA...CELINA...
FAIRVIEW...LOWRY CROSSING...MCKINNEY AND PROSPER.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3340 9653 3339 9652 3320 9648 3308 9672
3323 9681 3341 9683 3340 9656
TIME...MOT...LOC 1109Z 238DEG 15KT 3326 9672
82/JLDSpecial weather statement, Aug 17, 7:16 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 716 AM CDT SUN AUG 17 2014 TXZ119-171315- DALLAS TX- 716 AM CDT SUN AUG 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN DALLAS COUNTY AT 716 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF COPPELL TO GRAND PRAIRIE...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ADDISON...CARROLLTON... COCKRELL HILL...COPPELL...DALLAS...DUNCANVILLE...FARMERS BRANCH... GRAND PRAIRIE...HIGHLAND PARK...HUTCHINS...IRVING...RICHARDSON AND UNIVERSITY PARK. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3299 9666 3263 9670 3262 9704 3299 9703 TIME...MOT...LOC 1216Z 260DEG 9KT 3295 9694 3269 9698 82/JLD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:15 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Lamar | 2 hr |
| Aug 17, 5:08 AM CDT | Areal Flood Advisory | FWD | Denton, Wise | 97 min |
| Aug 17, 5:53 AM CDT | Special Weather Statement | FWD | Collin | 37 min |
| Aug 17, 6:09 AM CDT | Special Weather Statement | FWD | Collin | 36 min |
| Aug 17, 6:25 AM CDT | Severe Thunderstorm Warning | FWD | Collin | 36 min |
| Aug 17, 6:50 AM CDT | Areal Flood Advisory | FWD | Collin | 55 min |
| Aug 17, 6:57 AM CDT | Flash Flood Warning | FWD | Collin | 2 hr |
| Aug 17, 7:16 AM CDT | Special Weather Statement | FWD | Dallas | 59 min |
| Aug 17, 8:54 AM CDT | Areal Flood Advisory | FWD | Denton | 2 hr |
| Aug 17, 9:01 AM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Aug 17, 9:13 AM CDT | Flash Flood Warning | FWD | Dallas, Denton | 2 hr |
| Aug 17, 10:23 AM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 82 min |
| Aug 17, 2:18 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 57 min |
| Aug 17, 2:52 PM CDT | Areal Flood Advisory | FWD | McLennan | 83 min |
| Aug 17, 4:51 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Lampasas | 114 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.